Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 7:30 PM CDT for Bedford County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 7:30 PM CDT (00:30 UTC)
- Expired
- May 26, 2006, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:58 PM CDT | HAIL 3 | 10 W Shelbyville, TN | RELAYED THROUGH TV METEOROLOGIST |
| May 26, 8:08 PM CDT | HAIL 1.75 | 7 Wsw Shelbyville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 270031 SVROHX TNC003-270100- /O.NEW.KOHX.SV.W.0249.060527T0030Z-060527T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 800 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF SHELBYVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 755 PM CDT LAT...LON 3572 8658 3561 8676 3529 8650 3542 8628 $$ ORCHANIAN
1 follow-up statement
000 WWUS54 KOHX 270047 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 747 PM CDT FRI MAY 26 2006 TNC003-270100- /O.CON.KOHX.SV.W.0249.000000T0000Z-060527T0100Z/ BEDFORD TN- 747 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR BEDFORD COUNTY... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF SHELBYVILLE...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR SHELBYVILLE BY 755 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR TENNESSEE. LAT...LON 3572 8658 3561 8676 3529 8650 3542 8628 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:10 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 26, 6:10 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT FRI MAY 26 2006 .UPDATE...PUBLIC FORECAST HAS BEEN UPDATED TO INCLUDE THE WATCH AND INCREASE POPS TO 30 PERCENT AREA-WIDE. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 409 UNTIL 04Z FOR MOST MIDDLE TENNESSEE COUNTIES, EXCEPT THOSE GENERALLY ALONG AND JUST WEST OF THE UPPER PLATEAU. && ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CDT FRI MAY 26 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 908 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 6:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 S CHARLOTTE 36.16N 87.35W
05/26/2006 M2.00 INCH DICKSON TN PUBLIC
METEOROLOGIST REPORTS 2 HAIL...
&&
WEKLocal storm report, May 26, 7:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL NEW JOHNSONVILLE 36.02N 87.96W
05/26/2006 M0.25 INCH HUMPHREYS TN LAW ENFORCEMENT
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 29 min |
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 24 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 34 min |
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 31 min |
| May 26, 8:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| May 26, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| May 26, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 39 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 31 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 35 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 29 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 33 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 29 min |
| May 27, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.